Drug InteractionsIbuprofen/famotidine may react with several other medications (see Drug Interactions With Ibuprofen/Famotidine).
What If I Overdose on This Medicine?An overdose with this medication may cause serious effects. Seek immediate medical attention if you or someone else may have overdosed on ibuprofen/famotidine.
(Click Duexis Overdose for more information.)
What If I Miss a Dose of Ibuprofen/Famotidine?If you miss a dose, take it as soon as you remember, unless it is almost time for the next dose. In this case, you should simply skip the missed dose and continue with your regular schedule. Do not take a double dose.
How Does It Work?Ibuprofen/famotidine contains two different active ingredients: ibuprofen and famotidine. Ibuprofen belongs to a group of medications called nonsteroidal anti-inflammatory drugs (NSAIDs). Like other NSAIDs, it works by blocking a specific enzyme known as cyclooxygenase (COX), blocking the production of various inflammatory substances in the body.
The other active ingredient (famotidine) is an H2 blocker that works by blocking a specific kind of histamine receptor. Histamine is a chemical released by the body that has several effects. In the stomach, histamine causes more acid to be produced. By blocking histamine in the stomach, famotidine reduces the amount of acid produced by the stomach. This is why famotidine is known as an "acid reducer" or "acid controller."
Ibuprofen is quite effective, but many people cannot take it because it has a tendency to cause ulcers. Famotidine is added in order to help reduce the risk of ulcers.